# SDR CA090506012

- Difficulty date: May 4, 2009
- Submitted: May 13, 2009
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 14,906 hours
- Engine: Lyc LTIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: TI0540J2BD
- Condition: Cracked
- Location: Engine
- Part time: 2,120 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING ROUTINE MX, AN OIL LEAK WAS NOTICED AROUND THE NR 2 CYLINDER. FURTHER INVESTIGATION SHOWED A CRACK RUNNING FROM THE AREA OF THE CYLINDER BASE OUTWARDS AND DOWNWARDS ALONG THE FACE OF THE CYLINDER BASE MOUNTING AREA THERE ALSO APPEARS TO BE A MACHINING MARK RUNNING IN THE SAME AREA.
